MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE; INTRAVASCULAR ADMINISTRATION SET

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 367326
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.1 required field in the next state medical device type: fpa, jka.E.1 initial reporter facility name: (b)(6) hospital.G.5 pma / 510(k)#k030573, k220212.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd vacutainer® push button blood collection set that there was a blood leak.No patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information: device available for eval? yes.Returned to manufacturer on 29-feb-24.Device return to manuf.? yes.Device eval by manufacturer? yes.Investigation exec summary: material #: 367326.Lot/batch #: 3104074.Bd received three (3) samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for leakage with the incident lot was observed.All three samples failed testing.One of the samples the tubing appeared slice with blood leakage through the cut.Another of the samples had blood leakage on the sleeve.The last sample had blood leakage around the luer of the device.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode leakage.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE; INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18328814
Report Number1024879-2023-00900
Device Sequence Number7129637
Product Code FPA
UDI-Device Identifier50382903673266
UDI-Public(01)50382903673266
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K030573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Catalogue Number367326
Device Lot Number3104074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown